|re: wasting without meds
Aug 29, 2002
Hi Dr. Dieterich,
Chris here again, following up on your response to my first inquiry about wasting in the absence of atiretrovirals.
I was diagnosed with having a boarderline case of Epstein Barr Virus, possibly activated or reactivated by the presence of HIV.
Could EBV and HIV together be doing this to my body?
As far as diet and exercise, I have not allowed myself to change my workout habbits at all nor have I changed my diet since infection or diagnosis of HIV or EBV. I have always watched both my intake and exercise closely, and I can tell you for sure they have not changed. Another interesting fact is that I have an undetectible viral load.
Can you please try and take all this info and give me some kind of explanation?
Is it as simple as HIV and EBV mixing and matching symptoms? Have you ever heard of something like this happening in the absence of meds and in the absence of behavior changes (diet and exercise)?
thank you in advance for any further feedback.
Response from Dr. Dieterich
It has been described in the past that HIV can cause wasting for sure and with your EBV it may indeed be causing it in your case. HIV may also be a mitochondrial toxin and can cause premature aging. Keep up your end of the bargain with diet an exercise and if your virus is not dectable then there is nothing else to do. Keep up the good work! DTD
can't figure it out (bloating, fluids)
possible hiv+ related pain
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.